MAUDE Adverse Event Report: ADVANCED BIONICS, LLC HIRES 90K¿ IMPLANT; COCHLEAR IMPLANT

ADVANCED BIONICS, LLC HIRES 90K¿ IMPLANT; COCHLEAR IMPLANT
Model Number CI-1400-02H
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Codes Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Disclaimer: advanced bionics does not intend that this report be any admission of liability, fault or product defect.
 
Event or Problem Description
The recipient reportedly experienced decreased performance.A review of the recipient¿s test data indicated impedance issues.The recipient's device was explanted on (b)(6) 2022.The recipient was reimplanted with another advanced bionics cochlear device on (b)(6) 2022.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Advanced bionics considers the investigation into this reportable event as closed.The external visual inspection revealed sliced silicone overmold on the bottom cover, the fantail and on the electrode lead.This is believed to have occurred during revision surgery.The photographic imaging inspection revealed broken electrode wires in the fantail region.System lock was verified.The condition of the electrode prevented an electrical test from being performed.The device passed the electrical tests performed.Scanning electron microscopy (sem) analysis revealed evidence of fatigue breaks between the fantail and the electrode ground ring.The device passed the mechanical tests performed.Photographic imaging inspection revealed broken wires in the fantail region.It is believed that these breaks caused the performance decrease.A corrective action was implemented.This version of the hires 90k device is no longer distributed.This is the final report.Disclaimer: advanced bionics does not intend that this report be any admission of liability, fault or product defect.

Brand Name
HIRES 90K¿ IMPLANT
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
ADVANCED BIONICS, LLC
28515 westinghouse place
valencia CA 91355
Manufacturer Contact
laurel masamitsu
28515 westinghouse place
valencia, CA 91355
MDR Report Key16309500
Report Number3006556115-2023-00154
Device Sequence Number6132201
Product Code MCM
UDI-Device Identifier07630016816260
UDI-Public(01)07630016816260(11)150820(17)170731
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
P960058
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/31/2017
Device Model NumberCI-1400-02H
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date02/06/2023
Supplement Report FDA Received Date07/11/2023
10/02/2023
01/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/21/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age9 YR
Patient SexMale